Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS St. Louis, MO

April 30, 20094 counties in Missouri; Adams County, Pike County, Illinois

NWS St. Louis, MO issued this flash flood warning at Apr 30, 2009, 1:10 AM CDT for 4 counties in Missouri; Adams County, Pike County, Illinois. It was in force for 6 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2009, 1:10 AM CDT (06:10 UTC)
Expired
Apr 30, 2009, 7:00 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, IL, Pike County, IL, Lewis County, MO, Marion County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:24 AM CDTFLASH FLOOD3 E Monticello, MOWATER OVER HIGHWAY 16 EAST OF MONTICELLO
Apr 30, 4:25 AM CDTFLASH FLOOD7 S Canton, MOWATER OVER HIGHWAY B SOUTH OF LA GRANGE
Apr 30, 4:37 AM CDTFLASH FLOODHannibal, MOAREAS OF FLASH FLOODING AROUND BEAR CREEK...MUNGER LN BRIDGE WASHED OUT AND MANY OTHER ROADS ARE CLOSED DUE TO HIGH WATER.
Apr 30, 5:00 AM CDTFLOODHannibal, MOPARIS GRACEL RD UNDER 3 TO 6 INCHES OF WATER...AND INDUSTRIAL DRIVE UNDER APPROXIMATELY 8 INCHES OF WATER
Apr 30, 6:00 AM CDTHEAVY RAIN 2Canton, MOAT L...D 20
Apr 30, 6:37 AM CDTHEAVY RAIN 1.72Quincy, ILOVER THE PAST 12 HOURS
Apr 30, 7:00 AM CDTHEAVY RAIN 1.842 Ne Ewing, MODCP
Apr 30, 7:00 AM CDTHEAVY RAIN 1.9Quincy, ILDCP
Apr 30, 7:00 AM CDTHEAVY RAIN 1.9Taylor, MO
Apr 30, 7:00 AM CDTHEAVY RAIN 2.07Palmyra, MO
Apr 30, 7:00 AM CDTHEAVY RAIN 2.15 Nw Center, MO
Apr 30, 7:00 AM CDTHEAVY RAIN 2.122 Ssw Quincy, ILMEASURED AT L...D 21
Apr 30, 7:00 AM CDTHEAVY RAIN 2.257 Sw Ewing, MOCOCORAHS
Apr 30, 7:00 AM CDTHEAVY RAIN 2.66Hannibal, MO
Apr 30, 7:00 AM CDTHEAVY RAIN 2.83New London, MO
Apr 30, 7:00 AM CDTHEAVY RAIN 3.17 Wnw Center, MOMEASURED JUST NORTH OF CLARENCE CANNON DAM AT MARK TWAIN LAKE
Apr 30, 7:00 AM CDTHEAVY RAIN 3.61Perry, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 194 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 300610
FFWLSX
ILC001-149-MOC111-127-173-205-301200-
/O.NEW.KLSX.FF.W.0006.090430T0610Z-090430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT THU APR 30 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS
  EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI
  LEWIS COUNTY IN NORTHEAST MISSOURI
  MARION COUNTY IN NORTHEAST MISSOURI
  RALLS COUNTY IN NORTHEAST MISSOURI
  WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 700 AM CDT

* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.  RADAR ESTIMATES THAT OVER 2 INCHES OF RAIN HAS 
  ALREADY FALLEN OVER EASTERN SHELBY...SOUTHWESTERN MARION AND
  WESTERN RALLS COUNTIES SINCE 10 PM.  AN ADDITIONAL 1 TO 2 INCHES
  OF RAINFALL IS EXPECTED OVER MOST OF THE WARNED AREA BY 4 AM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CANTON...HANNIBAL...PALMYRA...QUINCY...BEVERLY...CAMP POINT...
  CENTER...CLAYTON...EMDEN...EWING...FALL CREEK...GOLDEN...LA
  BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...MENDON...NEW LONDON...
  PAYSON...PERRY...PHILADELPHIA...RENSSELAER...SPAULDING...
  STEFFENVILLE AND WARREN.

WATER 4 TO 6 INCHES DEEP HAS BEEN REPORTED ON HIGHWAY 36 BETWEEN 
HANNIBAL AND MONROE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 4023 9150 4020 9150 4020 9092 3979 9096
      3945 9148 3934 9150 3934 9171 3967 9171
      3967 9200 3995 9197 3995 9196 4025 9195

$$

BRITT
1 follow-up statement
000 
WGUS73 KLSX 300950
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT THU APR 30 2009

ILC001-149-MOC111-127-173-205-301200-
/O.CON.KLSX.FF.W.0006.000000T0000Z-090430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-
450 AM CDT THU APR 30 2009

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAMS AND WESTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND LEWIS...EASTERN SHELBY...
MARION AND RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 700 AM CDT...

AT 438 AM CDT...ALTHOUGH THE HEAVY RAIN HAD DIMINISHED ACROSS THE 
REGION...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING PROBLEMS CONTINUED.

IN MARION COUNTY...FLASH FLOODING WAS BEING REPORTED AROUND BEAR 
CREEK IN HANNIBAL...AND THE MUNGER LANE BRIDGE HAD BEEN WASHED OUT.  
MANY OTHER ROADS IN THE AREA ARE CLOSED DUE TO HIGH WATER.   

IN RALLS COUNTY...WATER WAS REPORTED OVER HIGHWAY O...NEAR HIGHWAY 
61...JUST NORTHWEST OF NEW LONDON.   

IN LEWIS COUNTY...WATER WAS COVERING PARTS OF HIGHWAY 16 EAST OF 
MONTICELLO....AND WATER WAS ALSO COVERING HIGHWAY B SOUTH OF LA 
GRANGE.

IN ADAMS COUNTY...SEVERAL SECONDARY COUNTY ROADS HAD BEEN CLOSED DUE 
TO HIGH WATER.

RAINFALL REPORTS AND RADAR RAINFALL ESTIMATES INDICATE ANYWHERE FROM 
1 TO 2 INCHES OF RAIN FELL OVER THIS AREA DURING THE PREDAWN HOURS.  
FLASH FLOODING WILL CONTINUE TO BE A PROBLEM AS RUNOFF FROM THIS 
RAIN CONTINUES OVER THE NEXT FEW HOURS.  THOSE IN THE 
HANNIBAL...PALMYRA....RENSSELAER...NEW LONDON...AND PAYSON AREAS 
SHOULD BE ESPECIALLY ALERT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.

&&

LAT...LON 4023 9150 4020 9150 4020 9092 3979 9096
      3945 9148 3934 9150 3934 9171 3967 9171
      3967 9200 3995 9197 3995 9196 4025 9195

$$

TRUETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 11:59 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 29, 11:59 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT WED APR 29 2009

.UPDATE...
/925 PM CDT WED APR 29 2009/
GOING WATCH STILL LOOKS GOOD AT THE MOMENT AS MCV HAS MOVED INTO W
CNTRL MO AND LOOKS TO BE PROVIDING ASCENT FOR MCS NOW OVER CNTRL
MO. NEW CELLS ARE CONTINUING TO DEVELOP UPSTREAM AS LOW LEVEL JET
INCREASES AS DEPICTED AT THE CONWAY PROFILER WITH 850MB WINDS NOW
UP TO 40KTS. 00Z RAOB ANALYSIS ARE SHOWING 10-12C DEWPOINTS
UPSTREAM AT ALL OF THE SOUNDING SITES BETWEEN MO AND THE GULF. RUC
HAS BEEN CONSISTENT IN SHOWING STRONG 925-850MB MOISTURE
CONVERGENCE MOVING FROM CENTRAL MO AT 03Z TO W CNTRL AND S CNTRL
IL BY 09Z. WILL GO AHEAD AND SPREAD CATEGORICAL POPS EAST OF THE
MS RIVER BEFORE MIDNIGHT BASED ON RADAR TRENDS. REST OF THE
FORECAST ONLY REQUIRED MINOR TWEAKS.

BRITT
&&

.DISCUSSION...
/346 PM CDT WED APR 29 2009/

WARM FRONT STEADILY MAKING PROGRESS NORTH THIS AFTERNOON AND NOW
STRETCHES ROUGHLY ALONG THE INTERSTATE 70 CORRIDOR. DECAYING MCS
CONTINUES TO ADVANCE EAST FROM KANSAS AND OKLAHOMA WITH WELL DEFINED
MCV ACROSS NORTHEAST OKLAHOMA. MOST INTENSE CONVECTION OCCURRING
ALONG THE OUTFLOW BOUNDARY NEAR THE RED RIVER VALLEY ATTM...WITH
ISO/SCT CONVECTION DEVELOPING ELSEWHERE IN THE WARM SECTOR AS
TEMPERATURES JUMP INTO THE MIDDLE AND UPPER 70S SOUTH OF THE WARM
FRONT IN MISSOURI AND ILLINOIS.

A 50-60KT SOUTHWEST ORIENTATED NOCTURNAL LOW LEVEL JET WILL FEED
MOIST UNSTABLE AIR INTO THE MCV AND PRODUCE AN AREA OF CONVECTION
OVERNIGHT ACROSS MISSOURI AND WESTERN ILLINOIS. AT THIS TIME IT
APPEARS THE TRACK OF THE VORTEX WILL MOVE NORTHEAST...ALONG OR JUST
NORTH OF INTERSTATE 44. THE HEAVIEST PRECIPITATION SHOULD OCCUR TO
THE NORTHEAST OF THE FEATURE FROM THE EASTERN OZARKS TO WEST CENTRAL
ILLINOIS. FLASH FLOOD WATCH WILL REMAIN IN TACT AS 1 TO LOCALLY 3
INCHES OF RAINFALL IS EXPECTED. BELIEVE CONCERN OVER CONVECTION TO
OUR SOUTH ROBBING MOISTURE IS OVERDONE GIVEN LOW LEVEL JET CENTERED
AROUND 850MB WILL BE RESPONSIBLE FOR THE MOISTURE TRANSPORT.

CVKING

FOR THE MEDIUM RANGE (THURSDAY - SATURDAY)

GUIDANCE DIFFICULT TO DISCERN WITH THE INHERENT FAILURE OF MODELS TO
HANDLE PRESENT ONGOING SITUATION.  IT SEEMS FAIRLY CERTAIN THAT
CLOSED H500 LOW ACROSS THE NORTHWESTERN CONUS WILL SLOWLY SHEAR INTO
THE LONGWAVE PATTERN ACROSS THE NORTHERN PLAINS.  THE RESULTANT WAVE
THROUGH NORTHERN MN AND WEAK IMPULSES ALONG THE H500 LONGWAVE
PATTERN OVER THE MID-MS VALLEY WILL RESULT IN INCLEMENT WEATHER
THROUGHOUT THE ENTIRE FORECAST REGION...THE QUESTIONS REMAIN AS TO
WHERE AND WHEN.

FOR THE THURSDAY TIMEFRAME SURFACE LOW WILL DEEPEN ACROSS NORTHERN
MN CONCURRENT WITH AFOREMENTIONED SHEARED H500 WAVE.  TRAILING COLD
FRONT WILL EXTEND THROUGH CENTRAL PLAINS ALONG AND AHEAD OF WHICH
MODEST SURFACE BASED INSTABILITY WILL EXIST ON THE ORDER OF 1500
J/KG...YET IT IS WORTH MENTIONING THAT WITH WEAK LOW TO MID-LEVEL
LAPSE RATES ANY INSTABILITY...WHETHER SURFACE BASED OR
ELEVATED...WILL BE LONG AND THIN THEREBY LIMITING THE POTENTIAL
MAINTENANCE OF STRONG SUSTAINED UPDRAFTS.  IN ADDITION WITH MCV
MAKING ITS EXIT NORTHEASTWARD INTO CENTRAL IL IT WILL BE INTERESTING
TO SEE WHAT DEVELOPMENT...IF ANY...WILL OCCUR ALONG AND AHEAD OF THE
SOUTHEASTWARD PROGRESSING COLD FRONT.  THERE ARE ALSO LIMITATIONS
CONCERNING ANY SHEAR DYNAMICS AND SHORTWAVE FORCING THAT WOULD HAVE
IMPLICATIONS ON STORM DEVELOPMENT. FOR NOW HAVE CONTINUED MODEST
POPS FOR 12Z-00Z FRIDAY...BUT THIS WILL HAVE TO BE MONITORED CLOSELY.

INTO FRIDAY COLD FRONT WILL PROGRESS SOUTHEASTWARD INTO CENTRAL MO
ALONG WHICH MOISTURE CONVERGENCE AND SURFACE FRONTOGENESIS SHOULD
INCREASE PARENT TO THE UPPER LEVEL H500 TROF DIGGING INTO THE
NORTHERN CONUS.  ELONGATED INSTABILITY TRANSLATING INTO MODEST CAPES
ON THE ORDER OF 1500 J/KG SHOULD STILL BE PRESENT AHEAD OF THE
FRONT.  WITH HIGH PRESSURE RIDGING INTO THE CENTRAL CONUS AND HIGH
PRESSURE OVER THE SOUTHEAST THERE ARE BETTER CHANCES FOR FORCING
ALONG THE FRONT AND THRU THE FORECAST REGION.  THUNDER CHANCES ARE
BETTER IN SUCH SITUATIONS WITH CONCURRENT INSTABILITY.  HAVE KEPT
MODEST CHANCES FOR POPS INTO THE LATER PERIOD ON FRIDAY.
TEMPERATURES DURING FRIDAY SHOULD FALL WITH FRONTAL PASSAGE UNDER
MODEST NORTHERLY ADVECTION.  CLIMATOLOGICALLY UNDER SUCH CONDITIONS
AND ANTICIPATED LOW CEILINGS...NIGHTTIME LOWS WOULD ONLY REBOUND
ROUGHLY 3 TO 7 DEGREES HIGHER FOR DAYTIME MAXIMUM TEMPERATURES.

COLD FRONT WILL QUICKLY SLIDE THRU INTO SOUTHERN MO LATE FRIDAY AND
INTO EARLY SATURDAY.  WITH THE TRAFFIC JAM OF SURFACE PATTERNS THE
FRONT ITSELF WILL BEGIN TO STALL ACROSS SOUTHERN MO AND IL.  LIFTING
ALONG AND AHEAD OF THE FRONT WITH MODEST INSTABILITY WILL KEEP
CHANCES FOR PRECIPITATION HIGH ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA.  MEANWHILE A RIDGE OF HIGH PRESSURE WILL QUICKLY
SETTLE OVER THE NORTHERN MO INTO CENTRAL IL.

FOR THE EXTENDED (SATURDAY - THURSDAY)...

FAIRLY GOOD MODEL AGREEMENT WITH REGARDS TO H500 ZONAL FLOW THRU THE
MID-MS VALLEY ON SATURDAY.  FRONTAL BOUNDARY WILL REMAIN ALONG
SOUTHERN MO CONCURRENT WITH LOW-LEVEL MOIST CONVERGENCE AND
FRONTOGENESIS THUS HAVE INCREASED POPS OVER SOUTHERN MO AND IL.
HIGH PRESSURE OVER THE KANSAS CITY REGION WILL LIMIT THE PROGRESSION
OF PRECIP NORTHWARD OF THE I-70 CORRIDOR.  FRONTAL BOUNDARY WILL
CONTINUE TO WOBBLE IN THE VICINITY OF SOUTHERN MO/NORTHERN AR AS
H500 TROF SLOWLY EJECTS WITH ATTENDANT SHORTWAVE THRU THE INTER-MTN
WEST.  DIFFERENCES IN MODEL OUTPUT HAVE RESULTED IN INCONSISTENT
OUTCOMES WITH REGARDS TO PRECIP ALONG AND SOUTH OF THE I-70
CORRIDOR...LAST 12Z GFS HAS SLOWED SINCE 6Z MORE IN LINE WITH
ECMWF...WITH GREATER H500 TROF AMPLIFICATION EMPHASIZED BY ECMWF
THRU FOUR-CORNERS REGION...WITH THE DGEX AMPLIFYING THRU SOUTHERN
CA.

MY CONFIDENCE WITH THE GFS LAGS AFTER SUN 12Z AND THUS HAVE FOLLOWED
A CLOSER TREND WITH ECMWF/DGEX THRU WED 0Z WHILE MONITORING
GFS-ENSEMBLE OUTPUT. BY 12Z SUN DGEX/ECMWF/CANADIAN ARE IN FAIRLY
GOOD AGREEMENT FOR THE H500 TROF TO EJECT THRU NM.  SURFACE HIGH
PRESSURE WILL HOLD THROUGH THE EAST-CENTRAL PLAINS AS THE FRONTAL
BOUNDARY DROPS SOUTHWARD THROUGH THE MO/AR BORDER.  PRECIP SEEMS
LIMITED FOR LOCATIONS NORTH OF I-70 BUT HAVE CONTINUED SLIGHT
CHANCES WITH MODEL UNCERTAINTIES.  H500 TROF TRAVERSES THRU TX INTO
MONDAY MORNING...PARENT SHORTWAVE EJECTS AHEAD OF THE TROF RESULTING
IN CYCLOGENESIS THRU THE ARLATEX REGION.  KEPT PRECIP STAGGERED TO
THE SOUTHEASTERN PORTION OF THE BOOTHEEL WITH SLIGHT CHANCES
NORTHWARD WITH SURFACE RIDGE OF HIGH PRESSURE OVER THE CENTRAL
PLAINS LIMITING PRECIP INTO NORTHERN MO.

TUESDAY INTO WEDNESDAY THERE IS SUBSTANTIAL AGREEMENT WITH
ECMWF/DGEX IN PRECIP SPREADING ON THE BACKSIDE OF THE SURFACE LOW
THRU CENTRAL MO NORTHEASTWARD THRU CENTRAL IL...WHILE STRONG
SOUTHERLY LLJ AHEAD OF THE SURFACE LOW WILL CONTINUE TO FUEL
MOISTURE INTO THE SYSTEM AND KEEP CONSISTENT RAINS OVER THE
BOOTHEEL.

THERE ARE SOME DISCREPANCIES CONCERNING DEVELOPMENT OF ANOTHER
SYSTEM ACROSS THE PLAINS...BUT HAVE FELT MORE CONFIDENCE WITH THE
GOING ECMWF KEEPING THE NEXT WEATHER MAKER FOR THE END OF THE WEEK
ACROSS THE INTER-MTN WEST.  SURFACE HIGH PRESSURE WILL REMAIN IN
PLACE ACROSS THE MID-MS VALLEY REGION FOR LATE TUESDAY AND THRU
WEDNESDAY.  H500 TROF WILL EJECT THRU THE SOUTH-CENTRAL PLAINS
RESULTING IN LEE-CYCLOGENESIS AND ANOTHER SIMILAR PATTERN TO DEVELOP
AS WE HAVE SEEN OVER THE PAST WEEK.  THE PROGRESSION OF H500 TROF
THRU THE SOUTHERN PLAINS WILL KEEP A FRONTAL BOUNDARY OVER THE
SOUTHERN TIER OF MO ALONG AND SOUTH OF THE I-44 CORRIDOR INTO
THURSDAY.

SIPPRELL
&&

.AVIATION...
/1159 PM CDT WED APR 29 2009/
FOR THE 06Z TAFS...WARM FRONT CONTINUES TO MAKE STEADY PROGRESS
NORTH AND WILL MOVE THROUGH KUIN LATER THIS MORNING. WIND TO BECOME
MORE SOUTHEAST TO SOUTH WITH PASSAGE. MCV CURRENTLY SPINNING OVER
SOUTH CENTRAL MO...NEAR KTBN WILL CONTINUE TO MOVE NORTHEAST...
ALONG I-44 EARLY THIS MORNING. THE COMBINATION OF THIS FEATURE AND A
50 TO 60KT LOW LEVEL JET HAS LEAD TO A LARGE AREA OF RAIN AND
THUNDERSTORMS. THE MCV WILL MOVE NORTHEAST OF THE AREA DURING THE
MID MORNING HOURS TODAY WITH A BIT OF A BREAK IN THE PCPN...THEN
ANOTHER THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...SHORTWAVE BEGINNING AROUND 16Z AT KCOU...18Z AT KSUS/KSTL
AND AROUND 19Z AT KUIN. WINDS TO SWITCH TO THE SOUTHWEST AHEAD OF
THIS NEXT SYSTEM...THEN BACK TO THE SOUTH FOR A TIME...BEFORE
FINALLY SWITCHING TO THE SOUTHWEST BEHIND THIS SYSTEM LATE THIS
AFTERNOON.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
     KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
     MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
     FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ADAMS IL-BOND IL-
     BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
     IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Apr 29, 4:05 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT WED APR 29 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
405 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

OCCASIONAL THUNDERSTORMS ARE ANTICIPATED FOR THIS EVENING ACROSS
PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST-CENTRAL
ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE
THUNDERSTORMS...THERE IS ALSO THE POTENTIAL FOR FLASH FLOODING
THROUGHOUT THE BI-STATE REGION.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. MODERATE
FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE
SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE LIKELY THURSDAY THROUGH EARLY SATURDAY. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL
WITH THE POTENTIAL FOR FLASH FLOODING. A FEW STRONG TO SEVERE
THUNDERSTORMS WILL ALSO BE POSSIBLE.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR
PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES
OF WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI
VALLEY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR
FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE
INCH AND ANY FLOODING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

SIPPRELL

In the hours before

Local storm report, Apr 29, 11:35 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 PM CDT WED APR 29 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      PARIS                   39.48N  92.00W
04/29/2009                   MONROE             MO   LAW ENFORCEMENT

            WATER COVERING HIGHWAY 15...PAYNE AND LOCUST STREETS IN
            THE CITY

&&

EVENT NUMBER LSX0901731

BRITT
Local storm report, Apr 30, 12:41 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      COLUMBIA                38.95N  92.33W
04/30/2009                   BOONE              MO   LAW ENFORCEMENT

            SEVERAL ROADS IMPASSABLE OR CLOSED INCLUDING MCKEE ROAD
            AT ORCHARD LANE....BROADWAY AT OLD HAWTHORNE AND
            RANGLINE AT ROUTE AB

&&

EVENT NUMBER LSX0901732

BRITT
Local storm report, Apr 30, 12:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      FULTON                  38.85N  91.95W
04/30/2009                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL ROADS IMPASSABLE IN FULTON

&&

EVENT NUMBER LSX0901733

BRITT
Local storm report, Apr 30, 12:49 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      CALIFORNIA              38.63N  92.57W
04/30/2009                   MONITEAU           MO   LAW ENFORCEMENT

            WATER ON HIGHWAY 50 IN CALIFORNIA...ROUTE O NORTH OF
            CALIFORNIA AND ON CHAPEL ROAD AT ROUTE B.

&&

EVENT NUMBER LSX0901734

BRITT
Local storm report, Apr 30, 12:51 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1235 AM     FLASH FLOOD      MEXICO                  39.17N  91.87W
04/30/2009                   AUDRAIN            MO   TRAINED SPOTTER

            NUMEROUS RURAL ROADS NORTH OF TOWN FLOODED. MODERATE TO
            HEAVY RAINFALL STILL FALLING.

&&

EVENT NUMBER LSX0901735

BRITT
Local storm report, Apr 30, 12:53 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT THU APR 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            10 W HANNIBAL           39.71N  91.57W
04/30/2009                   MARION             MO   TRAINED SPOTTER

            4 TO 6 INCHES OF WATER ON ROUTE 36 FIVE MILES WEST OF
            JUNCTION WITH HIGHWAY 24.

&&

EVENT NUMBER LSX0901736

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:44 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days
Apr 29, 10:47 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau6 hr
Apr 29, 11:34 PM CDTFlash Flood WarningLSXAudrain, Monroe6 hr
Apr 30, 12:38 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Moniteau5 hr
Apr 30, 1:58 AM CDTRiver Flood WarningLSXJefferson, Saint Louis27 days
Apr 30, 2:56 AM CDTRiver Flood WarningLSXLewis9 hr
Apr 30, 2:56 AM CDTRiver Flood WarningLSXMarion24 hr
Apr 30, 3:05 AM CDTRiver Flood WarningLSXMarion50 hr
Apr 30, 5:33 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Monroe6 hr
Apr 30, 6:59 AM CDTAreal Flood WarningLSXLewis, Marion, Pike, Ralls, Shelby5 hr
Apr 30, 9:13 AM CDTRiver Flood WarningLSXCole28 hr
Apr 30, 11:30 AM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Cole, Marion, Moniteau and 4 more6 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLewis5 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion4 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion69 hr
Apr 30, 2:40 PM CDTRiver Flood WarningLSXMarion9 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXRalls6 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXPike10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXLincoln10 days
Apr 30, 2:40 PM CDTRiver Flood WarningLSXSaint Louis, City of Saint Louis7 days
Apr 30, 3:56 PM CDTRiver Flood WarningLSXLewis41 hr
Apr 30, 5:13 PM CDTAreal Flood WarningLSXAudrain, Boone, Callaway, Marion, Monroe, Shelby12 hr
Apr 30, 5:24 AM CDTRiver Flood WarningLSXBrown7 days
Apr 30, 12:42 PM CDTRiver Flood WarningLSXFayette4 days

Nearby

Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.